MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW T2 TIBIA SPI; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL NAIL HOLDING SCREW T2 TIBIA SPI; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1806-1401
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that during a case using a t2 tibial nail the nail holding screw [pn 1806-1401] was jammed in the nail adaptor [pn 1806-1402].We switched from suprapatellar to infrapatellar.A second incision has to be made and 20min delay in surgical time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to section b1 and b2.The reportability decision was revised to malfunction after completion of the investigation.Indeed, the investigation revealed a severity level of s2.According to our procedure an s2 severity level is not considered as serious injury.The reported event could be confirmed, since the devices are in the received condition not functional anymore.The device inspection revealed the following: the devices were returned in disassembled condition.The hexagon of the holding screw is strongly damaged, which was most likely caused during the forcible removal of the screw.Significant fretting marks running over the whole circumference were visible on the outer surface of the shaft of the nail holding screw (nhs) close to the beginning of the thread.In addition there is a strong deformation at the forefront visible, the deformation was most likely caused by a hit with another instrument.However, afterwards it cannot be defined if this damage occurred before or after the complained malfunction.The functional test has shown that it is not possible to fully insert the nail holding screw into the adapter anymore.The insertion of the holding screw stops at the pins at the forefront of the adapter.The relevant dimensions of the device were verified during the evaluation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The appearance of damage indicates that the devices got jammed by ¿cold welding¿ due to friction welding being caused by high surface pressure.Local surface pressure may arise when the items are assembled under misalignment.If more information is provided, the case will be reassessed.

Brand Name
NAIL HOLDING SCREW T2 TIBIA SPI
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12614178
Report Number0009610622-2021-00756
Device Sequence Number1335091
Product Code HSB
UDI-Device Identifier07613327005394
UDI-Public07613327005394
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1401
Device Catalogue Number18061401
Device Lot NumberK03CD8C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown